What happens if I take the Plan B pill while taking antibiotics?


Quick Answer

There are no known interactions when using the Plan B pill concurrently with antibiotics, according to McKinley Health Center. While no formal studies have been conducted to determine changes in efficacy due to medication use, it is recommended that patients continue taking most regular medications when using Plan B.

Continue Reading

Full Answer

The only time that Plan B has a lessened efficacy is when it is taken by a women using anti-seizure medication or Rifampin, a drug used to treat tuberculosis, according to McKinley Health Center. Plan B should also not be used when a woman is pregnant or suspects that she is pregnant, or if she is allergic to any of the ingredients in Plan B.

Some common side effects of the Plan B pill include nausea, fatigue, headaches, cramping and diarrhea, according to McKinley Health Center. The pill may delay ovulation, making a woman able to become pregnant in the first few days following treatment. For this reason, a backup form of contraception is necessary to prevent pregnancy. After taking the Plan B pill, a regular menstrual cycle should appear as normal, though it may occur a little early or late. If menstruation does not occur within three weeks following the Plan B pill, a pregnancy test should be taken.

Learn more about Medications & Vitamins

Related Questions